Alert archive / Ohio / Special Weather Statements in 2019

Special Weather Statement, NWS Cleveland, OH

August 8, 2019Knox County, Morrow County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 8, 2019, 10:05 PM EDT for Knox County, Morrow County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2019, 10:05 PM EDT (02:05 UTC)
Expired
Aug 8, 2019, 11:00 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH

Counties Knox County, OH, Morrow County, OH

The radar

The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS81 KCLE 090205
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1005 PM EDT Thu Aug 8 2019

OHZ036-037-047-090300-
Marion-Morrow-Knox-
1005 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION...SOUTHERN
MORROW AND SOUTHWESTERN KNOX COUNTIES...

At 1004 PM EDT, a strong thunderstorm was located over Prospect, or
11 miles northwest of Delaware, moving east at 35 mph.

Winds up to 35 mph are possible with this storm, along with brief 
heavy rainfall.

Locations that may be impacted include...Mount Vernon, 
Fredericktown, Gambier, Utica, Cardington, Centerburg, Prospect, 
Waldo, Chesterville, Sparta, Green Camp, Marengo and Fulton.

LAT...LON 4027 8248 4027 8274 4035 8275 4036 8293
      4041 8292 4042 8294 4042 8302 4043 8303
      4044 8308 4044 8325 4050 8325 4051 8328
      4060 8326 4046 8238 4024 8242 4024 8248
TIME...MOT...LOC 0204Z 278DEG 31KT 4043 8320 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:36 PM EDT, 29 minutes earlier.

Area forecast discussion, Aug 8, 9:36 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
936 PM EDT Thu Aug 8 2019

.SYNOPSIS...
A cold front will move south of the area tonight. High pressure
will build gradually east and be centered over the local area by
Saturday night and over the Mid Atlantic states by Monday
morning. A warm front will lift north over the region Monday and
become nearly stationary as low pressure moves east along the
front Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Still a few thunderstorms south and southwest of Marion. These
should continue to move to the southeast until they dissipate.
However we will have to monitor any outflow that could drift
into the southern CWA and produce an isolated shower or thunderstorm.

Uncertain if we will see much in the way of showers overnight
across NE OH/NW PA as the cooler air spills across the warm
lake. Kept some low POP's through the night. Another trough and
its associated jet energy will cross the eastern Lakes Friday
night into Saturday morning. The atmosphere may be too dry to
produce much more than increased cloud cover and maybe a few
sprinkles across inland NW PA.

Cooler temperatures expected tonight as cold air advection
takes place behind the cold front. Lows will range from the
50s west to the lower to middle 60s east and near the lake. The
cooler air mass will keep highs on Friday in the middle to
upper 70s. Lows Friday night should be in the middle 50s most
areas except middle to upper 60s near the lake.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper trough remains anchored over the eastern CONUS on Saturday. A
northwest flow regime will remain over the forecast area for much of
this time. At the surface, high pressure will remain over the
region. A ridge will ripple through the upper level flow and kick
the trough east beginning on Sunday. High pressure will move east
with the upper ridge axis, but still be the main factor for the
weather on Sunday. In short, with high pressure over the region, not
expecting much in the way of rain and will keep a dry forecast. Will
keep temperatures on the cooler side of guidance with northwest flow
and high pressure to the south. Generally, temperatures will be near
to slightly below normal for Saturday and near to slightly above
normal for Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A pattern change looks to begin on Monday and continue through the
middle of next week. With the blocking upper trough finally moving
out of the region on Sunday, several shortwaves will enter the
region for Tuesday and Wednesday. Will have the best chances of rain
on for those days, but could see rain as early as Monday night. A
fairly decent cold front appears to move through the area by
Wednesday and will have temperatures in the upper 70s for much of
the period, biasing a bit cooler by the end of the week.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
A few showers linger along a line that is sagging southward
across Lake Erie in the vicinity of KERI. There could be
waterspouts along this line that extends westward to offshore of
Ashtabula. The line should be onshore by 0130Z ending this
threat.

VFR conditions are then expected through the night with only
some passing lower end ceilings across NE OH into NW PA. VFR
conditions on Friday with only some afternoon cumulus.

Winds will be west to northwest through the TAF period between 4
and 12 knots.

OUTLOOK...Non-VFR possible in thunderstorms late Sunday night
through Tuesday.

&&

.MARINE...
A prefrontal trough has moved through the lake this afternoon and
winds have shifted around to the west over the basin with winds of
20 to 25 kts and waves 3 to 5 ft for the east end of the lake. The
front sweeps across tonight shifting the winds more northwesterly
and will keep higher waves for the nearshore areas into tonight.
Will maintain ongoing small craft advisory and beach hazards
statement at this time. High pressure begins moving in from the west
on Friday and west to northwest winds will persist on the lake and
waves may remain elevated enough to merit a new small craft headline
for Friday. High pressure pushes off to the east on Saturday into
Sunday and flow on the lake will become more relaxed, shifting from
the northwest to the southwest by Saturday night. Cooler air and
northwest flow on Friday night into Saturday morning will allow for
a chance of waterspouts for the eastern basin. A weak boundary
enters the area on Monday and winds shift around to the north for
the beginning of next week. Not expecting any marine headlines from
Saturday onward.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 4 AM EDT Friday for OHZ010>012-
     089.
PA...Beach Hazards Statement until 4 AM EDT Friday for PAZ001.
MARINE...Small Craft Advisory until 4 AM EDT Friday for LEZ145>149.

&&

SYNOPSIS...Lombardy
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...MM
MARINE...Sefcovic
Hazardous weather outlook, Aug 8, 6:48 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
648 PM EDT Thu Aug 8 2019

LEZ142>145-162>165-OHZ003-006>009-013-014-017>023-027>033-036>038-
047-PAZ002-003-092300-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
648 PM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-PAZ001-092300-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
648 PM EDT Thu Aug 8 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 AM EDT FRIDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-166>169-092300-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
648 PM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Waterspouts are possible this evening and again early Friday
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Waterspouts will once again be possible Friday night into Saturday
morning as the next trough crosses the lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 8, 7:34 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
734 PM EDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     WATER SPOUT      10 N AVONIA             42.19N 80.27W
08/08/2019                   LEZ169             PA   TRAINED SPOTTER

&&

RC
Special weather statement, Aug 8, 10:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1005 PM EDT Thu Aug 8 2019

OHZ036-037-047-090300-
Marion-Morrow-Knox-
1005 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION...SOUTHERN
MORROW AND SOUTHWESTERN KNOX COUNTIES...

At 1004 PM EDT, a strong thunderstorm was located over Prospect, or
11 miles northwest of Delaware, moving east at 35 mph.

Winds up to 35 mph are possible with this storm, along with brief
heavy rainfall.

Locations that may be impacted include...Mount Vernon,
Fredericktown, Gambier, Utica, Cardington, Centerburg, Prospect,
Waldo, Chesterville, Sparta, Green Camp, Marengo and Fulton.

LAT...LON 4027 8248 4027 8274 4035 8275 4036 8293
      4041 8292 4042 8294 4042 8302 4043 8303
      4044 8308 4044 8325 4050 8325 4051 8328
      4060 8326 4046 8238 4024 8242 4024 8248
TIME...MOT...LOC 0204Z 278DEG 31KT 4043 8320

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:32 PM EDTBeach Hazards StatementCLEAshtabula9 hr
Aug 9, 12:32 PM EDTSmall Craft AdvisoryCLE9 hr

Nearby

Special Weather Statements in Ohio, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.